MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G09498
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: lje, gbo.Occupation: unknown.Pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that upon inspecting a shipment of ultrathane mac-loc locking loop biliary drainage catheters, one device was identified as having an unknown particle inside of the primary packaging of the product.As reported, this was prior to any patient contact.No adverse effects were reported due to this incident.
 
Additional Manufacturer Narrative
H6 - additional methods code: device not returned (4114).Investigation ¿ evaluation.A representative from agility logistics informed cook of an incident involving a ultrathane mac-loc locking loop biliary drainage catheter.On 31mar2020, during an inspection, an identified particle was identified inside the primary packaging of the product.This occurred at the distribution center and there was no patient contact.A review of the complaint history, device history record, instructions for use (ifu), and quality control of the device were conducted during the investigation.The complainant did not return the complaint device for investigation.However, the distributor provided photos.The images provided are of a sealed package and contain a black spec identified within the sealed pouch.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: how supplied: ¿do not use the product if there is doubt as to whether the product is sterile.¿ a review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the complaint lot revealed no relevant nonconformances.A database search was completed on the complaint lot and no additional complaints were found.As there are adequate inspection activities established, objective evidence that the dhr was fully executed, no related non-conformances and no additional complaints from the same lot, it was concluded that there is no evidence that nonconforming product exists in house or in field.The customer provided photos show what appears to be the device sealed with foreign matter inside the seal.Based on the information provided, the examination of a photo provided by the distributor, and the results of the investigation, it was concluded that a manufacturing and quality control deficiency was the main contributing cause of failure.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9958250
Report Number1820334-2020-00811
Device Sequence Number2808119
Product Code FGE
UDI-Device Identifier00827002094987
UDI-Public(01)00827002094987(17)220912(10)10008193
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/12/2022
Device Model NumberG09498
Device Catalogue NumberULT10.2-38-40-P-32S-CLB-RH
Device Lot Number10008193
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2020
Supplement Date Received by Manufacturer04/29/2020
Initial Report FDA Received Date04/14/2020
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1